MAUDE Adverse Event Report: AV-ASAHI ASAHI SION BLUE PTCA GUIDE WIRE

AV-ASAHI ASAHI SION BLUE PTCA GUIDE WIRE
Catalog Number AHW14R004S
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 08/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The analysis was performed by asahi intecc.Co.Ltd: the device was not returned.Based on the provided information, it was presumed that pulling force exceeding the products design limit might be inadvertently given to the guide wire while its tip was trapped by the calcium and/or stent.All the shipped products were inspected in the production process for meeting the product specifications and release criteria, and there was no indication of product deficiency.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the right coronary artery that was heavily calcified from the beginning to end of bifurcation.The vessel was wired in the right coronary artery to the posterior descending artery (pda).After stent deployment and when the asahi sion blue 180 cm guide wire was being removed, it was noticed that the tip of the guide wire had broken off in the anatomy.The tip was left in the anatomy when it was confirmed that the vessel still had good flow.The tip remains embedded in the pda.There was no resistance noted during advancement or withdrawal.There was no reported adverse patient effect.There was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Internal file number - (b)(4).Correction: other, serious removed and required intervention added the analysis was performed by asahi intecc.Co.Ltd: investigation of the device could not be conducted as it was not returned.Based on the provided information, it was presumed that pulling force exceeding the product design limit might be inadvertently given to the guide wire while its tip was trapped by the calcium.All the shipped products were inspected in the production process for meeting the product specifications and release criteria, and there was no indication of product deficiency.As it was confirmed that the device had no quality issues, it was inferred that the reported vessel perforation was attributed to the anatomical condition and wire manipulation technique; however, details could not be ascertained.[malfunction and adverse effects] separation or breakage of the guide wire, damage to a vessel, including possible vessel perforation.
 
Event or Problem Description
Subsequent to the previously filed medwatch report, asahi received a user facility medwatch report from fda.After follow-up with the physician, the medwatch report information is correct.The coronary was perforated and blood flow was occluded, however the patient was stabilized after ballooned with a long inflation and stenting with a non-abbott stent.The patient date of birth is (b)(6) 1949 the patient is (b)(6) years old.

Brand Name
ASAHI SION BLUE PTCA GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-ASAHI
asahi intecc co. ltd med div
3-100 akatsuki-cho
seto 489-0 071
JA  489-0071
MDR Report Key6849954
Report Number3003775027-2017-00159
Device Sequence Number16174191
Product Code DQX
UDI-Device Identifier04547327086226
UDI-Public04547327086226
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K100578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue NumberAHW14R004S
Device Lot Number170417A041
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/15/2017
Supplement Date Received by Manufacturer10/10/2017
Initial Report FDA Received Date09/07/2017
Supplement Report FDA Received Date10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age77 YR
Patient Weight82